Wildfire, Hot Spring
- When
- July 1, 1:00 PM CST to 5:23 PM CST
- Where
- Hot Spring forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 34.318, -92.946 (the zone’s center; the record gives no point)
The Social Hill Fire 4 miles north of Midway in Hot Spring County burned 115 acres on the 1st. One camper at a deer camp burned.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Social Hill Fire 4 miles north of Midway in Hot Spring County burned 115 acres on the 1st. One camper at a deer camp burned. One firefighter was treated for heat-related injuries. Four fire departments, the Arkansas Forestry Commission, and the Ross Foundation fought the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 1, 11:53 AM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1253 PM CDT SUN JUL 1 2012 .AVIATION... HIGH PRESSURE CONTINUES OVER THE AREA...THOUGH WILL BE SLOWLY WEAKENING OVER THE NEXT 48 HOURS. SOUTHWEST FLOW WILL BRING MOISTURE INTO ARKANSAS AND MORE CLOUDS WILL BE NOTICED OVER THE STATE. SCATTERED LOW AND MID CLOUDS ARE EXPECTED. VFR CONDITIONS WILL CONTINUE. && .PREV DISCUSSION... /ISSUED 650 AM CDT SUN JUL 1 2012/ AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. THE ONLY NOTABLE ITEMS FOR THIS TAF PACKAGE WILL BE THE POSSIBILITY OF STORMS LATE IN THE PERIOD. HI-RESOLUTION MODELS NOW SHOWING POTENTIAL FOR SOME THUNDERSTORM DEVELOPMENT IN SOUTHERN ARKANSAS LATE THIS AFTERNOON. THERE WILL LIKELY BE SOME STORMS...BUT CONFIDENCE IN COVERAGE AND PROXIMITY TO TAF SITES IS WAY TOO LOW TO INCLUDE AT THE MOMENT. WILL JUST ADVERTISE BASES AROUND FEW080 THIS AFTERNOON AND LET DAY SHIFT MONITOR/AMEND AS NECESSARY. ALSO...A DISTURBANCE MOVING NORTH FROM TEXAS TOWARDS THE ARKLATEX REGION LATE TONIGHT COULD PRODUCE SOME SHOWERS FOR KHOT/KM89...AND KHRO AFTER 10Z. AGAIN THOUGH...CONFIDENCE NOT HIGH ENOUGH TO INCLUDE AT THIS TIME. SHORT TERM...TODAY THROUGH WEDNESDAY HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE IN THE NEAR TERM FROM THE SOUTHERN ROCKIES TO THE SOUTHEAST UNITED STATES. MOST PRECIPITATION...INCLUDING SOME SEVERE WEATHER LATELY...WILL TRACK AROUND THE PERIPHERY OF THE HIGH FROM THE UPPER MIDWEST TO THE OHIO VALLEY AND THE MID-ATLANTIC STATES. THAT SAID...THERE IS AT LEAST SOME CHANCE OF RAIN LOCALLY. A SYSTEM ALONG THE TEXAS COAST WILL TRACK TO THE NORTHEAST TONIGHT/MONDAY...AND WILL BRING ISOLATED/SCATTERED THUNDERSTORMS TO THE WESTERN HALF OF ARKANSAS. THERE MAY BE ENOUGH LINGERING MOISTURE FOR ISOLATED STORMS IN THE NORTH/EAST ON TUESDAY. OTHERWISE...LITTLE DROUGHT RELIEF IS ON TAP...WITH ABOVE NORMAL TEMPERATURES. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY THE GFS AND MOST ALL OF THE GFS ENSEMBLE MEMBERS SHOW A FRONTAL BOUNDARY MOVING IN FROM THE NORTHEAST ON FRIDAY. THE FRONT WILL NOT BE STRONG..BUT MAY BE ENOUGH TO SPARK OFF SOME SCATTERED SHOWERS AND TSTMS. THE ECWF AND CANADIAN MODELS KEEP THE RIDGE A LITTLE STRONGER AND...WHILE THEY ALSO SHOW THE FRONTAL BOUNDARY MOVING SOUTH...HOLD THE FRONT FURTHER TO THE EAST. GIVEN HOW DOMINANT THE RIDGE HAS BEEN OVER THE LAST WEEK...AM NOT ENTIRELY CONVINCED THAT SCATTERED SHOWERS WILL DEVELOP ACROSS MUCH OF THE STATE AS THE GFS SHOWS. DECIDED TO GIVE SOME CREDENCE TO THE GFS...KEEPING SOME SLIGHT CHANCE POPS IN THE EAST/SOUTHEAST PARTS OF THE FORECAST AREA ON FRI AND SAT. BUT UNFORTUNATELY...WILL MAINTAIN A DRY FORECAST FOR AREAS TO THE NORTH AND WEST OF LITTLE ROCK. AS FOR TEMPERATURES...UPPER 90S TO JUST OVER 100 DEGREES WILL CONTINUE TO BE SEEN. DEWPOINTS WILL PROBABLY MIX OUT ENOUGH IN THE AFTERNOONS TO KEEP HEAT INDEX VALUES BELOW THE 105 DEGREE THRESHOLD FOR HEAT ADVISORIES. HOWEVER THE WARM OVERNIGHT TEMPS AND RELENTLESS AFTERNOON HIGHS AROUND THE CENTURY MARK WILL STILL BE TOUGH TO DEAL WITH. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 74 96 74 98 / 10 10 10 20 CAMDEN AR 73 97 70 99 / 20 20 10 10 HARRISON AR 71 92 72 95 / 10 30 20 20 HOT SPRINGS AR 74 96 73 98 / 20 20 10 10 LITTLE ROCK AR 75 96 75 99 / 10 20 10 20 MONTICELLO AR 76 97 73 97 / 10 10 10 20 MOUNT IDA AR 70 95 68 97 / 20 20 10 10 MOUNTAIN HOME AR 73 95 73 96 / 0 30 20 20 NEWPORT AR 76 97 75 97 / 10 10 10 20 PINE BLUFF AR 75 97 74 97 / 10 10 10 20 RUSSELLVILLE AR 73 95 71 98 / 10 30 10 10 SEARCY AR 74 97 73 99 / 10 10 10 20 STUTTGART AR 75 97 75 98 / 10 10 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 509 AM CDT SUN JUL 1 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021015- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 509 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY. AFTERNOON READINGS WILL APPROACH OR EXCEED 100 DEGREES. HEAT INDEX VALUES WILL ALSO EXCEED 100 DEGREES...ESPECIALLY IN THE EAST WHERE DEWPOINTS ARE HIGHER. FURTHERMORE...DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES WILL BE VERY HOT AGAIN ON MONDAY...WITH AFTERNOON READINGS LIKELY EXCEEDING THE CENTURY MARK. MOISTURE WILL CONTINUE SLOWLY BUILDING. A TROPICAL SYSTEM ALONG THE TEXAS GULF COAST WILL HEAD TO THE NORTHEAST...AND MAY TRIGGER ISOLATED THUNDERSTORMS ON MONDAY. MORE CLOUDS AND HIT AND MISS PRECIPITATION WILL HELP HOLD DOWN TEMPERATURES A FEW DEGREES. AS THE WEEK PROGRESSES...THERE ARE SIGNS THAT A DOMINANT RIDGE OF HIGH PRESSURE MAY DRIFT TO THE NORTH AND WEST OF ARKANSAS. THIS WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE STATE FROM THE SOUTHEAST UNITED STATES...WITH ISOLATED THUNDERSTORMS REMAINING POSSIBLE. EVEN SO...TEMPERATURES WILL STAY ABOVE NORMAL...AND HEAT ADVISORIES MAY BE POSTED. WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS... IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380982.